Aa
A
A
Close
Avatar_universal
INSOMNIA with risperidone
My question is that whether it is normal to encounter Insomnia and sleep disturbances while tapering Risperidone and if yes how many share my problem?.
Cancel
9 Answers
Page 1 of 1
574118_tn?1305138884
indeed it can, so i would say it's completely normal to encounter insomnia by tapering off from risperidone and this should automatically applies to seroquel, and the rest of the antipsychotics. Only abilify that i know of, that by taking it can bring insomnia and anxety
Comment
Cancel
574118_tn?1305138884
Comment
Comment
Submit Comment
Avatar_universal
Hi Adel thanks for responding to my query.My Pdoc started rispeidone for a questionable hypomanic episode and I encountered significant insomnia and a feeling of anxiety and edginess after starting this medicine and then requested my Pdoc to start tapering it.I feel better now after my dose has come down to 0.5mg at night from 3mg initially for 2 months though the sleep disturbances remain but anxiety and agitation has decreased significantly.I can confidently state from experience that Risperidone use is associated with significant insomnia and anxiety(my personal opinion).This is one med I wont ever take again.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Hi adel just wanted you to know that I feel much better On 0.5mg of risperidone and cant wait to stop this medicine in about 3 days.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
It's like adel_ezz said, a lot of antipsychotics can cause this and a lot of them are activating so psychiatrists advise you to take them after you wake up.  I think I had this happen with Geodon where at first it sedated me like crazy and made it hard to move sometimes but then the last few weeks I was on it I was suffering from insomnia where I couldn't fall asleep and it also made me tired where I couldn't function at all from missing the sleep and this caused problems at work.  I was taken off Geodon for other reasons though and not the insomnia.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Thanks for responding dear friend.It was my first experience with an antipsychotic and it terrified me.My Pdoc started me on this risperdal for a questionable hypomanic episode and it almost ruined my life.Thankfully I reduced it myself to 0.5mg from 3mg in two months and will be off it in 3 days.I feel my energy levels are better and I feel better now.Stay off Risperidone,it is awful.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
My Pdoc had suggested an extremely slow tapering of risperidone over 10-12 weeks but I tapered it over 6 weeks and only had minimal withdrawl symptoms.I am yet to go and see him.I am stable on tegretol 1000 mg with no side effects.Hope it stays good.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
574118_tn?1305138884
if you don't have side effects from tegretol, good. tegretol is one out of the three classical antimanic and MS the other 2 are lithium and depakote. it's still used especially in the commonwealth countries though less in the states due to its high interactivity with other drugs.

one thing, did your pdoc ask for blood test every 6 months, check with him
Comment
Cancel
574118_tn?1305138884
Comment
Comment
Submit Comment
Avatar_universal
Hi I had been on Risperidone 1 mg for a year. I left it, and went cold turkey. Now the only problem I am facing right now is Insomnia. Can anybody tell me, how long this can go like this. I used to sleep like a baby but now after leaving this medicine, I am facing insomnia :(
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
I want to get of this drug I went to my doctor an complaind of terrible anxiety an fear an it's beginning to cripple me instead she upped the dose an told me to take Valium as well  after doing this I feel no better just worse I cry Im not normal I feel I can't do anything  I'm totally loosing it I'm so confused is it the drug or me I only take 1mg at night an 0.5mg in the morning but I have to take 1mg of Valium with every dose I don't know who I am anymore it's affecting my work my life my child I hate it please if you have any other helpful information Id be so grateful thanks
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
INSOMNIA with risperidone
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Crystal413
VA
Avatar_m_tn
Blank
rogelio63
AZ
1257808_tn?1322765815
Blank
MR_WHY
Other
3236191_tn?1451025079
Blank
schizofriendia
Your Bushes, MT